Florida, 2015

Lightning Strike in Florida, July 24, 2015

July 24, 2015 · NWS MOB · 1 event in 1 county or zone

Lightning struck a house and caused a fire.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$50,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MOB wrote it up.

Lightning struck a house and caused a fire.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before the first event at Jul 24, 3:29 PM CST, 6 minutes earlier.

Area forecast discussion, Jul 24, 3:29 PM CST, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
429 PM CDT FRI JUL 24 2015

.SHORT TERM...(TONIGHT THROUGH SUNDAY NIGHT)...FOR TONIGHT THROUGH
SATURDAY....SCATTERED TO NUMEROUS THUNDERSTORMS HAVE DEVELOPED IN
ADVANCE OF THE WEAK FRONTAL BOUNDARY SAGGING SOUTHWARD OVER NORTHERN
AL. STORMS WILL CONTINUE TO PROPAGATE SOUTHWARD AND MOVE OUT OVER THE
GULF WATERS THIS EVENING. BOUNDARY SHOULD MAKE IT TO NEAR THE COAST
TONIGHT AND MAY WITH A NOCTURNAL PUSH OUT A LITTLE INTO THE NORTHERN
GULF...EITHER WAY THOUGH EXPECT IT TO LAY ACROSS OUR COASTAL COUNTIES
BY LATE SATURDAY MORNING. BOUNDARY SHOULD THEN SERVE AS A TRIGGER FOR
CONVECTION ALONG THE COAST WHILE INTERIOR SECTIONS SHOULD REMAIN
PRIMARILY DRY. BIGGEST THREAT FROM THE STORMS WILL REMAIN
LIGHTNING...POTENTIAL DAMAGING STRAIGHT LINE WIND GUSTS 40 TO 60 MPH
AND BRIEF HEAVY DOWNPOURS CAUSING HAZARDOUS DRIVING CONDITIONS AND
MINOR FLOODING ALONG POOR DRAINAGE AREAS. TEMPERATURES WILL CONTINUE
TO TREND WARMER THAN NORMAL WITH HEAT INDICES RANGING FROM THE LOW
HUNDREDS NEAR THE COAST TO MID HUNDREDS FURTHER INLAND. /08 JW

SATURDAY NIGHT...THE SHORTWAVE ENERGY CAUSING THE CURRENT ENERGY
PUSHES SOUTH OF THE GULF COAST AND INTO AN UPPER TROUGH OVER
FL...PUSHING THE BOUNDARY/SURFACE TROUGH WELL SOUTH OF THE NORTHERN
GULF COAST. COMBINED WITH SURFACE HIGH PRESSURE MOVING SOUTH OVER THE
CAROLINAS...A NORTHEASTERLY FLOW SETS UP...BRINGING DRIER AIR IN OVER
THE FA...AND SHIFTING THE RAIN AXIS SOUTH OF THE GULF COAST. THE
AIRMASS IS NOT THAT MUCH COOLER...SO AM EXPECTING TEMPS TO BE ABOUT
THE SAME AS TONIGHT...ABOVE SEASONAL.

SUNDAY THROUGH SUNDAY NIGHT...A STRONG UPPER SYSTEM DIVING SOUTH
OVER THE NORTHWESTERN CONUS PUSHES THE UPPER HIGH OVER THE PLAINS
EAST A BIT...CLOSER TO THE LOWER MISS RIVER VALLEY. GUIDANCE IS
CONSISTENT IN DEVELOPING A SURFACE LOW/CIRCULATION ON THE
BOUNDARY...BUT VARYING WHERE. EITHER WAY...THE FA REMAINS UNDER
DRIER NORTHEAST TO EASTERLY FLOW. FOR DAYTIME HIGHS SUNDAY...AM
EXPECTING AROUND THE SAME SUNDAY AS THE PREVIOUS DAY...BUT AM NOT
EXPECTING ANY RAIN. WITH THE BIT DRIER AIR...HEAT INDICES ARE
EXPECTED TO BE A BIT LESS...RISING TO THE 100 TO 102 RANGE. SUNDAY
NIGHT...WITH THE DRIER AIR IN PLACE...OVERNIGHT TEMPS AWAY FROM THE
COAST ARE EXPECTED TO BE SIGNIFICANTLY COOLER...WITH LOWER 70S
EXPECTED.

.LONG TERM...(MONDAY ON)...MONDAY THROUGH TUESDAY NIGHT...THE
NORTHWESTERN CONUS SYSTEM PUSHES EAST...WHILE ANOTHER UPPER LOW
DEEPENS OVER EASTERN CA. THE UPPER HIGH OVER THE PLAINS GETS SHOVED
AROUND...BUT REMAINS PRETTY MUCH ENTRENCHED OVER THE SOUTHERN PLAINS.
THE DRIER AIRMASS THAT HAS MOVED OVER THE FA GETS MOISTENED UP BY
ATLANTIC MOISTURE BEING PUSHED OVER THE SOUTHEASTERN STATES AND
ULTIMATELY...THE FA BY THE EASTERLY FLOW AROUND SURFACE HIGH PRESSURE
OVER THE NORTHEASTERN CONUS. DAYTIME HIGH REMAIN PRETTY MUCH IN THE
MID 90S...PLUS OR MINUS...BUT WITH MOISTURE LEVELS CREEPING UP...
OVERNIGHT LOWS CREEP UP BACK INTO THE MID 70S OVER MUCH OF THE FA.

WEDNESDAY THROUGH FRIDAY...GUIDANCE IS ADVERTISING THE PREVIOUS
NORTHWESTERN CONUS UPPER SYSTEM MOVING OVER THE GREAT LAKES...THEN
NEW ENGLAND...PUSHING THE PLAINS UPPER HIGH WEST...TO OVER THE
DESERT SOUTHWEST. THIS ALLOWS AN UPPER TROUGH THAT HAS BEEN
MEANDERING AROUND OF FL TO SHIFT WEST...INCREASING THE CHANCE OF
RAIN THROUGH THE LATTER HALF OF THE WEEK. WITH THE INCREASING RAIN
CHANCES AND THE UPPER HIGH NO LONGER AN INFLUENCE FOR TEMPS...AM
EXPECTING TEMPS TO MODERATE DOWN TO SEASONABLY WARM LEVELS OVER
WESTERN PORTIONS OF THE FA...AROUND TO A BIT BELOW EASTERN PORTIONS
OF THE FA.

&&

.AVIATION...
241800Z PACKAGE...OVERALL VFR CONDITIONS EXCEPT IN AND
AROUND TSTMS WHERE CONDITIONS WILL DETERIORATE BRIEFLY TO IFR. TSTM
COVERAGE WILL INCREASE ACROSS THE AREA BECOMING NUMEROUS THIS
AFTERNOON...CONVECTION WILL MOVE OVER THE GULF BY EVENING WITH ONLY
ISOLATED CONVECTION EXPECTED NEAR THE COAST. CAN'T RULE OUT PATCHY
FOG IMPACTING TAF SITES TONIGHT BUT DON'T THINK IT WILL BE
WIDESPREAD AND IT WILL BE INTERMITTENT IF IT DOES OCCUR. /08 JW

&&

.MARINE...A FRONT APPROACHING FROM THE NORTH WILL GENERATE SCATTERED
TO NUMEROUS THUNDERSTORMS THAT WILL MOVE SOUTHWARD OVER OUR COASTAL
WATERS AND OVER THE NORTHERN GULF THIS AFTERNOON AND EVENING. SOME
OF THESE STORMS WILL BECOME STRONG AND MAY PRODUCE WIND GUSTS OF
OVER 35 KNOTS. OTHERWISE...A MODERATE TO STRONG WEST TO NORTHWEST
FETCH WILL PERSIST THROUGH SATURDAY NIGHT. SMALL CRAFT SHOULD
EXERCISE CAUTION. FOLLOWING FRONTAL PASSAGE...A WEAK PRESSURE
PATTERN SETS UP ON SUNDAY AND CONTINUES INTO EARLY NEXT
WEEK...BRINGING LIGHT WINDS AND SMALL SEAS. /08 JW

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      76  94  77  94  77 /  50  30  30  10  05
PENSACOLA   77  93  78  92  77 /  50  30  30  10  05
DESTIN      80  89  79  89  80 /  50  30  30  10  05
EVERGREEN   74  96  75  96  73 /  20  10  20  05  05
WAYNESBORO  74  97  76  96  75 /  20  20  20  10  05
CAMDEN      75  96  75  96  74 /  20  10  10  10  05
CRESTVIEW   75  95  76  95  75 /  30  30  20  05  05

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, Jul 24, 4:43 AM CST, 10 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
543 AM CDT FRI JUL 24 2015

ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-251100-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-MOBILE INLAND-BALDWIN INLAND-MOBILE CENTRAL-
BALDWIN CENTRAL-MOBILE COASTAL-BALDWIN COASTAL-ESCAMBIA INLAND-
ESCAMBIA COASTAL-SANTA ROSA INLAND-SANTA ROSA COASTAL-
OKALOOSA INLAND-OKALOOSA COASTAL-WAYNE-PERRY-GREENE-STONE-GEORGE-
543 AM CDT FRI JUL 24 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

A SURFACE FRONTAL BOUNDARY IS FORECAST TO SLIP SOUTHWARD...BECOMING
ALIGNED FROM SOUTHERN GEORGIA TO CENTRAL MISSISSIPPI BY LATE THIS
AFTERNOON. WITH THE FRONT APPROACHING FROM THE NORTH ALONG WITH DEEP
MOISTURE AND AN ATMOSPHERE THAT BECOMES UNSTABLE...SCATTERED TO
NUMEROUS SHOWERS AND STORMS IS FORECAST. A POTENTIALLY ACTIVE DAY
LOOKS TO BE SETTING UP. SOME OF THE STORMS WILL LIKELY BE
STRONG...PRODUCING STRONG WIND GUSTS UP TO 50 MPH...AND FREQUENT
LIGHTNING. THE MORE ORGANIZED STORMS WILL BE EFFICIENT HEAVY RAIN
PRODUCERS AS WELL. A FEW SEVERE STORMS ARE NOT OUT OF THE QUESTION.
THE FORECAST CALLS FOR TODAY'S STORMS TO PUSH SOUTH TO SOUTHEAST AT
15 TO 25 MPH.

BEFORE STORMS DEVELOP...DAYTIME HIGHS LIFTING INTO THE MID 90S
COMBINE WITH DAILY HUMIDITY...SUPPORTING HEAT INDEX VALUES RANGING
FROM 101 TO 106.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

BRIEF STRONG WIND GUSTS...FREQUENT LIGHTNING...AND LOCALLY HEAVY
RAINS CAN BE COMMON IN STRONGER STORMS THIS WEEKEND. ISOLATED STORM
COVERAGE IS FORECAST ON MONDAY AND TUESDAY. SCATTERED STORMS EXPECTED
WEDNESDAY AND THURSDAY ALONG AND SOUTHEAST OF INTERSTATE 65.

HIGHEST HEAT INDICES RANGE FROM 102 TO 107 DURING THE OUTLOOK.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT
EXPECTED THROUGH THURSDAY.

GMZ630>635-650-655-670-675-251100-
NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
543 AM CDT FRI JUL 24 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL
WATERS OF ALABAMA AND NORTHWEST FLORIDA.

.DAY ONE...TODAY AND TONIGHT

A FRONTAL BOUNDARY APPROACHING THE DEEP SOUTH LATE THIS AFTERNOON AND
EVENING...MAINTAINS A MODERATE WEST TO SOUTHWEST WIND FLOW. SMALL
CRAFT SHOULD EXERCISE CAUTION.

STORMS THAT DEVELOP OVER LAND TODAY ARE FORECAST TO TRACK GENERALLY
SOUTHEAST AT 15 TO 25 KNOTS INTO THE COASTAL WATERS. GIVEN THE
FORECAST STORM MOTION...MARINERS SHOULD BE ALERT TO DARKENING SKIES
TO THE NORTH AND NORTHWEST...ONSET OF FREQUENT LIGHTNING...STRONG
WIND GUSTS AND VISIBILITY REDUCING HEAVY RAINS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

WINDS...WAVES AND SEAS WILL BE LOCALLY HIGHER IN AND NEAR MARINE
STORMS. FREQUENT LIGHTNING ACTIVITY AND VISIBILITY REDUCING HEAVY
RAINS WILL ALSO BE A HAZARD IN AND NEAR STORMS DURING THE OUTLOOK.

In the hours before

Special weather statement, Jul 24, 1:29 PM CST, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
229 PM CDT FRI JUL 24 2015

ALZ051>053-242030-
WASHINGTON AL-CHOCTAW AL-CLARKE AL-
229 PM CDT FRI JUL 24 2015

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHEASTERN WASHINGTON...SOUTH CENTRAL CHOCTAW AND CENTRAL CLARKE IN
SOUTHWEST ALABAMA UNTIL 330 PM CDT...

AT 227 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES SOUTHWEST
OF COFFEEVILLE...OR 16 MILES NORTH OF CHATOM...MOVING SOUTHEAST AT
25 MPH.

LOCATIONS IMPACTED INCLUDE...
JACKSON...             COFFEEVILLE...         WHATLEY...
SAINT STEPHENS...      LEROY...

THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS UP TO 40 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED.

SMALL HAIL IS ALSO POSSIBLE WITH THIS STORM.

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS. AVOID USING WIRED
TELEPHONES DIRECTLY CONNECTED TO OUTSIDE PHONE LINES.

HAZARDOUS DRIVING CONDITIONS ARE EXPECTED. HEAVY RAINFALL WILL
GREATLY RESTRICT VISIBILITY AND CREATE PONDING OF WATER ON
ROADWAYS...WHICH MAY CAUSE VEHICLES TO HYDROPLANE. TRAVELERS ARE
URGED TO USE CAUTION.

LAT...LON 3168 8829 3179 8817 3165 8766 3134 8792
TIME...MOT...LOC 1927Z 304DEG 27KT 3169 8819
Special weather statement, Jul 24, 1:33 PM CST, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
233 PM CDT FRI JUL 24 2015

ALZ052-053-059-262-FLZ201-242030-
BALDWIN INLAND AL-ESCAMBIA AL-WASHINGTON AL-CLARKE AL-
ESCAMBIA INLAND FL-
233 PM CDT FRI JUL 24 2015

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...INLAND
BALDWIN...SOUTHEASTERN WASHINGTON AND SOUTH CENTRAL CLARKE IN
SOUTHWEST ALABAMA...AND SOUTHWESTERN ESCAMBIA IN SOUTHCENTRAL
ALABAMA...AND INLAND ESCAMBIA IN NORTHWEST FLORIDA UNTIL 330 PM
CDT...

AT 232 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES EAST OF
MCINTOSH...OR 15 MILES SOUTH OF JACKSON...MOVING SOUTHEAST AT 40 MPH.

LOCATIONS IMPACTED INCLUDE...
ATMORE...              I65 AND CR 1...
POARCH CREEK RESERVATION...                   I65 AND AL 287...
MCCULLOUGH...          I65 AND AL 21...       I65 AND CR 47...
MALCOLM...

THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS UP TO 50 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED.

SMALL HAIL IS ALSO POSSIBLE WITH THIS STORM.

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS. AVOID USING WIRED
TELEPHONES DIRECTLY CONNECTED TO OUTSIDE PHONE LINES.

HAZARDOUS DRIVING CONDITIONS ARE EXPECTED. HEAVY RAINFALL WILL
GREATLY RESTRICT VISIBILITY AND CREATE PONDING OF WATER ON
ROADWAYS...WHICH MAY CAUSE VEHICLES TO HYDROPLANE. TRAVELERS ARE
URGED TO USE CAUTION.

LAT...LON 3109 8792 3112 8795 3114 8794 3115 8794
      3115 8797 3117 8797 3117 8799 3116 8801
      3121 8807 3137 8791 3110 8737 3083 8759
TIME...MOT...LOC 1932Z 306DEG 33KT 3129 8792
Special weather statement, Jul 24, 1:51 PM CST, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
251 PM CDT FRI JUL 24 2015

ALZ052-MSZ076-242045-
WASHINGTON AL-GREENE MS-
251 PM CDT FRI JUL 24 2015

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHWESTERN WASHINGTON IN SOUTHWEST ALABAMA...AND NORTHEASTERN
GREENE IN SOUTHEAST MISSISSIPPI UNTIL 345 PM CDT...

AT 251 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 9 MILES SOUTHWEST
OF STATE LINE...OR 13 MILES NORTH OF LEAKESVILLE...MOVING SOUTHEAST
AT 25 MPH.

LOCATIONS IMPACTED INCLUDE...
DEER PARK...           VINEGAR BEND...        FRUITDALE...

THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS UP TO 50 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED.

SMALL HAIL IS ALSO POSSIBLE WITH THIS STORM.

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS. AVOID USING WIRED
TELEPHONES DIRECTLY CONNECTED TO OUTSIDE PHONE LINES.

HAZARDOUS DRIVING CONDITIONS ARE EXPECTED. HEAVY RAINFALL WILL
GREATLY RESTRICT VISIBILITY AND CREATE PONDING OF WATER ON
ROADWAYS...WHICH MAY CAUSE VEHICLES TO HYDROPLANE. TRAVELERS ARE
URGED TO USE CAUTION.

LAT...LON 3143 8858 3143 8856 3127 8821 3111 8837
      3111 8843 3106 8843 3131 8870
TIME...MOT...LOC 1951Z 305DEG 20KT 3135 8860
Special weather statement, Jul 24, 2:08 PM CST, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
308 PM CDT FRI JUL 24 2015

ALZ052-MSZ067-242100-
WASHINGTON AL-WAYNE MS-
308 PM CDT FRI JUL 24 2015

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHWESTERN WASHINGTON IN SOUTHWEST ALABAMA...AND SOUTHEASTERN WAYNE
IN SOUTHEAST MISSISSIPPI UNTIL 400 PM CDT...

AT 307 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR WAYNESBORO...
MOVING EAST AT 35 MPH.

LOCATIONS IMPACTED INCLUDE...
WAYNESBORO...          CHATOM...              MILLRY...
BUCKATUNNA...          TIBBIE...

THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS UP TO 55 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED.

HAZARDOUS DRIVING CONDITIONS ARE EXPECTED. HEAVY RAINFALL WILL
GREATLY RESTRICT VISIBILITY AND CREATE PONDING OF WATER ON
ROADWAYS...WHICH MAY CAUSE VEHICLES TO HYDROPLANE. TRAVELERS ARE
URGED TO USE CAUTION.

LAT...LON 3170 8846 3162 8810 3128 8828 3139 8845
      3144 8845 3144 8851 3149 8859 3164 8868
      3175 8864 3175 8847
TIME...MOT...LOC 2007Z 281DEG 32KT 3167 8854
Special weather statement, Jul 24, 2:50 PM CST, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
350 PM CDT FRI JUL 24 2015

ALZ264-266-FLZ201-202-204-242145-
BALDWIN COASTAL AL-BALDWIN CENTRAL AL-ESCAMBIA INLAND FL-
ESCAMBIA COASTAL FL-SANTA ROSA COASTAL FL-
350 PM CDT FRI JUL 24 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...COASTAL BALDWIN AND CENTRAL BALDWIN IN SOUTHWEST
ALABAMA...AND INLAND ESCAMBIA...COASTAL ESCAMBIA AND COASTAL SANTA
ROSA IN NORTHWEST FLORIDA UNTIL 445 PM CDT...

AT 349 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM NEAR STAPLETON TO GONZALEZ...AND MOVING SOUTH AT
25 MPH.

LOCATIONS IMPACTED INCLUDE...
PENSACOLA...           GOULDING...            BRENT...
BELLVIEW...            WEST PENSACOLA...      GONZALEZ...
FERRY PASS...          PENSACOLA INTERNATIONAL AIRPORT...
MYRTLE GROVE...        ENSLEY...              PERDIDO BEACH...
JOHNSONS BEACH...

THE PRIMARY THREATS FROM THESE STORMS ARE WIND GUSTS UP TO 50 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THESE STORMS HAVE
PASSED. HEAVY RAINFALL WILL GREATLY RESTRICT VISIBILITY AND CREATE
PONDING OF WATER ON ROADWAYS...WHICH MAY CAUSE VEHICLES TO
HYDROPLANE. TRAVELERS ARE URGED TO USE CAUTION.

LAT...LON 3064 8767 3069 8730 3062 8726 3052 8704
      3040 8706 3039 8695 3036 8713 3041 8722
      3037 8732 3037 8726 3032 8728 3029 8749
      3032 8749 3032 8743 3045 8735 3046 8737
      3047 8742 3029 8754
TIME...MOT...LOC 2049Z 312DEG 23KT 3073 8772 3055 8729
Special weather statement, Jul 24, 3:27 PM CST, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
427 PM CDT FRI JUL 24 2015

ALZ264-266-242200-
BALDWIN COASTAL AL-BALDWIN CENTRAL AL-
427 PM CDT FRI JUL 24 2015

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...COASTAL
BALDWIN AND CENTRAL BALDWIN IN SOUTHWEST ALABAMA UNTIL 500 PM CDT...

AT 426 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR FAIRHOPE...
MOVING SOUTHEAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
FAIRHOPE...            FOLEY...               ROBERTSDALE...
POINT CLEAR...         ELBERTA...             SUMMERDALE...
MAGNOLIA SPRINGS...    SILVERHILL...          BON SECOUR...

THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL AND WIND GUSTS UP
TO 50 MPH. WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW
AROUND SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS
PASSED.

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS. AVOID USING WIRED
TELEPHONES DIRECTLY CONNECTED TO OUTSIDE PHONE LINES.

LAT...LON 3028 8776 3030 8773 3030 8776 3036 8784
      3038 8783 3039 8781 3041 8782 3042 8783
      3039 8785 3039 8784 3038 8784 3038 8787
      3042 8791 3047 8792 3048 8794 3055 8790
      3062 8784 3046 8753 3025 8773
TIME...MOT...LOC 2126Z 308DEG 16KT 3051 8784

The radar

The Eglin Afb radar (KEVX), 93 km away, was scanning. The volume nearest the first event began at 21:33 UTC.

Open the radar archive at this moment

Event by event

1 lightning. Local standard time, as filed.

Lightning, Santa Rosa

When
July 24, 3:35 PM CST
Where
Santa Rosa County, Navarre
Property damage
$50,000
Reported by
911 Call Center
Coordinates
30.400, -86.870

Lightning struck a house and caused a fire in the attic.

What these are

Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2015Every state in 2015This day in weather historyWarnings in Florida, July 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 597241.